Energy release rate for non-smooth cracks in planar elasticity
[Taux de restitution d’énergie pour des fissures non régulières en élasticité plane]
Journal de l’École polytechnique — Mathématiques, Tome 2 (2015) , pp. 117-152.

Cet article est consacré à l’étude du taux de restitution d’énergie associé à une fissure fermée, connexe et de densité (de longueur) 1/2 en pointe de fissure, sans autre hypothèse de régularité. Tout d’abord, la limite de blow-up du déplacement à la pointe est analysée, ainsi que la convergence vers une certaine fonction, positivement 1/2-homogène, explicite. Le taux de restitution d’énergie, qui est la dérivée de l’énergie élastique par rapport à un incrément infinitésimal de fissure, est alors obtenu comme solution d’un problème variationnel.

This paper is devoted to the characterization of the energy release rate of a crack which is merely closed, connected, and with (length) density 1/2 at the tip, without further regularity assumptions. First, the blow-up limit of the displacement is analyzed, and the convergence to a (known) positively 1/2-homogenous function in the cracked plane is established. Then, the energy release rate, which is the derivative of the elastic energy with respect to an infinitesimal additional crack increment, is obtained as the solution of a variational problem.

Reçu le : 2014-07-21
Accepté le : 2015-05-29
DOI : https://doi.org/10.5802/jep.19
Classification : 74R10,  35J20,  49J45
Mots clés: Fissure, domaine non lisse, limite asymptotique, problème elliptique, ensemble singulier
@article{JEP_2015__2__117_0,
     author = {Jean-Fran\c cois Babadjian and Antonin Chambolle and Antoine Lemenant},
     title = {Energy release rate for non-smooth cracks in~planar elasticity},
     journal = {Journal de l'\'Ecole polytechnique --- Math\'ematiques},
     pages = {117--152},
     publisher = {\'Ecole polytechnique},
     volume = {2},
     year = {2015},
     doi = {10.5802/jep.19},
     zbl = {1325.74126},
     mrnumber = {3366673},
     language = {en},
     url = {jep.centre-mersenne.org/item/JEP_2015__2__117_0/}
}
Babadjian, Jean-François; Chambolle, Antonin; Lemenant, Antoine. Energy release rate for non-smooth cracks in planar elasticity. Journal de l’École polytechnique — Mathématiques, Tome 2 (2015) , pp. 117-152. doi : 10.5802/jep.19. https://jep.centre-mersenne.org/item/JEP_2015__2__117_0/

[1] D. R. Adams & L. I. Hedberg - Function spaces and potential theory, Grundlehren der Mathematischen Wissenschaften, vol. 314, Springer-Verlag, Berlin, 1996 | Article | MR 1411441

[2] G. Alessandrini, A. Morassi & E. Rosset - “The linear constraints in Poincaré and Korn type inequalities”, Forum Math. 20 (2008) no. 3, p. 557-569 | Article | Zbl 1151.26319

[3] B. Bourdin, G. A. Francfort & J.-J. Marigo - The variational approach to fracture, Springer, New York, 2008 | Article | Zbl 1176.74018

[4] D. Bucur & N. Varchon - “A duality approach for the boundary variation of Neumann problems”, SIAM J. Math. Anal. 34 (2002) no. 2, p. 460-477 | Article | MR 1951783 | Zbl 1055.35037

[5] A. Chambolle - “A density result in two-dimensional linearized elasticity, and applications”, Arch. Rational Mech. Anal. 167 (2003) no. 3, p. 211-233 | Article | MR 1978582 | Zbl 1030.74007

[6] A. Chambolle & F. Doveri - “Continuity of Neumann linear elliptic problems on varying two-dimensional bounded open sets”, Comm. Partial Differential Equations 22 (1997) no. 5-6, p. 811-840 | Article | MR 1452169 | Zbl 0901.35019

[7] A. Chambolle, G. A. Francfort & J.-J. Marigo - “Revisiting energy release rates in brittle fracture”, J. Nonlinear Sci. 20 (2010) no. 4, p. 395-424 | Article | MR 2665275 | Zbl 1211.74183

[8] A. Chambolle, A. Giacomini & M. Ponsiglione - “Crack initiation in brittle materials”, Arch. Rational Mech. Anal. 188 (2008) no. 2, p. 309-349 | Article | MR 2385744 | Zbl 1138.74042

[9] A. Chambolle & A. Lemenant - “The stress intensity factor for non-smooth fractures in antiplane elasticity”, Calc. Var. Partial Differential Equations 47 (2013) no. 3-4, p. 589-610 | Article | MR 3070557 | Zbl 1371.74242

[10] Ph. G. Ciarlet - Mathematical elasticity. Vol. I, Studies in Mathematics and its Applications, vol. 20, North-Holland Publishing Co., Amsterdam, 1988, Three-dimensional elasticity | MR 936420

[11] M. Costabel & M. Dauge - “Crack singularities for general elliptic systems”, Math. Nachr. 235 (2002), p. 29-49 | Article | MR 1889276 | Zbl 1094.35038

[12] G. Dal Maso, G. A. Francfort & R. Toader - “Quasistatic crack growth in nonlinear elasticity”, Arch. Rational Mech. Anal. 176 (2005) no. 2, p. 165-225 | Article | MR 2186036 | Zbl 1064.74150

[13] G. Dal Maso & R. Toader - “A model for the quasi-static growth of brittle fractures: existence and approximation results”, Arch. Rational Mech. Anal. 162 (2002) no. 2, p. 101-135 | Article | MR 1897378 | Zbl 1205.74149

[14] P. Destuynder & M. Djaoua - “Sur une interprétation mathématique de l’intégrale de Rice en théorie de la rupture fragile”, Math. Methods Appl. Sci. 3 (1981) no. 1, p. 70-87 | Article | Zbl 0493.73087

[15] K. J. Falconer - The geometry of fractal sets, Cambridge Tracts in Mathematics, vol. 85, Cambridge University Press, Cambridge, 1986 | MR 867284 | Zbl 0587.28004

[16] G. A. Francfort & Ch. J. Larsen - “Existence and convergence for quasi-static evolution in brittle fracture”, Comm. Pure Appl. Math. 56 (2003) no. 10, p. 1465-1500 | Article | MR 1988896 | Zbl 1068.74056

[17] G. A. Francfort & J.-J. Marigo - “Revisiting brittle fracture as an energy minimization problem”, J. Mech. Phys. Solids 46 (1998) no. 8, p. 1319-1342 | Article | MR 1633984 | Zbl 0966.74060

[18] A. A. Griffith - “The phenomena of rupture and flow in solids”, Philos. Trans. Roy. Soc. London 221A (1920), p. 163-198

[19] P. Grisvard - Elliptic problems in nonsmooth domains, Monographs and Studies in Mathematics, vol. 24, Pitman, Boston, MA, 1985 | MR 775683 | Zbl 0695.35060

[20] P. Grisvard - “Singularités en elasticité”, Arch. Rational Mech. Anal. 107 (1989) no. 2, p. 157-180 | Article | Zbl 0706.73013

[21] A. Henrot & M. Pierre - Variation et optimisation de formes. Une analyse géométrique, Mathématiques & Applications, vol. 48, Springer, Berlin, 2005 | Article | Zbl 1098.49001

[22] D. Knees & A. Mielke - “Energy release rate for cracks in finite-strain elasticity”, Math. Methods Appl. Sci. 31 (2008) no. 5, p. 501-528 | Article | MR 2394124 | Zbl 1132.74038

[23] V. A. Kondrat’ev - “Boundary value problems for elliptic equations in domains with conical or angular points”, Trudy Moskov. Mat. Obšč. 16 (1967), p. 209-292 | MR 226187 | Zbl 0194.13405

[24] V. A. Kondrat’ev, I. Kopachek, D. M. Lekveishvili & O. A. Oleĭnik - “Sharp estimates in Hölder spaces and the exact Saint-Venant principle for solutions of the biharmonic equation”, Trudy Mat. Inst. Steklov. 166 (1984), p. 91-106, Modern problems of mathematics. Differential equations, mathematical analysis and their applications | Zbl 0566.35045

[25] V. A. Kozlov, V. G. Maz’ya & J. Rossmann - Elliptic boundary value problems in domains with point singularities, Mathematical Surveys and Monographs, vol. 52, American Mathematical Society, Providence, RI, 1997 | MR 1469972 | Zbl 0947.35004

[26] V. A. Kozlov, V. G. Maz’ya & J. Rossmann - Spectral problems associated with corner singularities of solutions to elliptic equations, Mathematical Surveys and Monographs, vol. 85, American Mathematical Society, Providence, RI, 2001 | MR 1788991 | Zbl 0965.35003

[27] G. Lazzaroni & R. Toader - “Energy release rate and stress intensity factor in antiplane elasticity”, J. Math. Pures Appl. (9) 95 (2011) no. 6, p. 565-584 | Article | MR 2802893 | Zbl 1228.35243

[28] M. Negri & Ch. Ortner - “Quasi-static crack propagation by Griffith’s criterion”, Math. Models Methods Appl. Sci. 18 (2008) no. 11, p. 1895-1925 | Article | MR 2472402 | Zbl 1155.74035

[29] V. Šverák - “On optimal shape design”, J. Math. Pures Appl. (9) 72 (1993) no. 6, p. 537-551 | MR 1249408 | Zbl 0849.49021

[30] R. Temam - Navier-Stokes equations. Theory and numerical analysis, Studies in Mathematics and its Applications, vol. 2, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977 | MR 609732 | Zbl 0383.35057

[31] R. Temam - Problèmes mathématiques en plasticité, Méthodes Mathématiques de l’Informatique, vol. 12, Gauthier-Villars, Montrouge, 1983 | Zbl 0547.73026